MAUDE Adverse Event Report: DEPUY MITEK LLC US MICROQA+ W/#4OC P3; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICROQA+ W/#4OC P3; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212042
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Exp date was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No additional information was provided.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown procedure on (b)(6) 2020, it was observed that the microqa+ w/#4oc p3 device was uncovered and came with the loose suture strands.It was reported that at the moment of passing it to the surgeon the anchor came out of the handle and another anchored had to be passed.It was not reported if there were any delays in the procedure.Another like device was used to complete the procedure.It was reported that there were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d4, h4: the expiration and manufacture date were both reported as unknown on the initial report.Both fields have been updated accordingly.Therefore, udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: subsequent follow-up with the customer, additional information was received.It was reported that the event occurred during a ligamentoplasty of the left hand procedure.There was a delay of maximum five minutes as the surgeon decided to request a new one.There was no impact to the patient.The event description has been updated accordingly to reflect the additional information.
 
Event or Problem Description
It was reported by the affiliate in colombia that during a ligamentoplasty of the left hand procedure on (b)(6) 2020, it was observed that the microqa+ w/#4oc p3 device was uncovered and came loose with the suture strands.It was reported that at the moment of passing it to the surgeon the anchor came out of the handle and another anchor had to be passed.Another like device was used to complete the procedure with a maximum of five minutes.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during the procedure, the 1.3mm micro quick anchor was uncovered, which came with the loose suture strands, at the moment of passing it to the surgeon the anchor came out of the handle and i had to pass another anchor.The device was received and evaluated.Visual observations reveals that the plastic sleeve that holds the anchor was found retracted to the full open position, due to this, the anchor was released.The anchor and sutures were reviewed, no structural anomalies could be found.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, and considering that a photo was not provided at the moment of unpackaging, this complaint cannot be confirmed.The possible root cause can be attributed to the handling of the device, the operator could have slidden the plastic sleeve that holds the anchor at the moment of passing the device, leading to a pre-released anchor.As per ifu 109286 the steps for proper anchor release are provided.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
MICROQA+ W/#4OC P3
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11058017
Report Number1221934-2020-04034
Device Sequence Number2636618
Product Code HWC
UDI-Device Identifier10886705001880
UDI-Public10886705001880
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K080352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number212042
Device Catalogue Number212042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/12/2021
03/12/2021
03/17/2021
03/21/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/14/2021
03/16/2021
03/18/2021
03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1